Posted by mattw84 on November 15, 2004, at 15:01:33
In reply to Trying to find a solution, posted by sdb on November 15, 2004, at 13:05:39
I have been many times before experienced, and am still experiencing what you have described. I too tried all kinds of SSRI/SNRI and augmentations thereof. Benzos have provided the only true relief for me, I too worry about the consequences of the taking these potent anxiolytics/sedatives/hypnotics etc... As the brain is truly the fragile dwelling of our souls.
In my humble opinion, SSRIs are far more potentially damaging than most any other psychopharmakinetic on the market today. Most users of this class of drugs are little, if at all, aware of how dramatically the SSRI's/SNRI's affect and interact with the chemicals already there. Unfortunately, nor does your doctor or the drug company behind it... Benzodiazepines have been available far longer and though you may notice the effects they have more quickly -- that does not imply that the drug is permanently altering your brain functionality. Long term or short, benzos are the ideal treatment for any type of anxiety disordy (IMO); far too few doctors are still using these drugs as first line treatment. So consider yourself lucky to have access to a doctor who is at the least willing to try them.
My point of view, 3 months into treatment with benzodiazepines, is that they are a godsend compared with any "new" miracle SSRI that GSK, Pfizer, etc has to offer. My soul is definately in better 'spirits' these days so I am not holding guilt over myself for becoming reliant on Xanax to help me feel comfortable socially, unobsessive, and moreover functional than prior.
Xanax or Klonopin should be effect for diminishing the physical reactions to social situations. In my experience Xanax is great used as need (If your anxiety is only during predictable situations, or you need something fast acting for when something does arrise). Klonopin is likely the best bet if you are like myself, where even the thought of social situations makes you nervous and uncomfortable. Both will diminish the physical effects of the anxiety though. Best of luck!
Feel free to email me firstname.lastname@example.org if I can help in any way. I try to check in here fairly frequently, your situation sounds almost identical to mine so perhaps I could offer more help.